Find a Professional

Search by Name
Search by Location
Search by Research Specialty
Search by Geo Specialty
Other Searches

Find a Specialist

Adoption
African-Americans
American Indian
Author/Writer
Bookseller
Columnist
DNA Specialist
Editor
Heir Searcher
House Historian
Lecturer/Seminars
Librarian
Lineage Societies
Photography
Translator
Travel & Tours
Web Designer

Site Search

2019 APG Professional Management Conference

 

Join us for the 2019 APG Managment Conference
Thursday September 19 through Saturday September 21, 2019
Hotel RL
Salt Lake City, Utah

Come a few days before and/or stay a few days after. Research at the Family History Library.

Watch this page. More details will be published as they become available. We look forward to seeing you there!

Hotel

The 2019 APG PMC will be held at the Hotel RL (formerly the Red Lion), 161 W. 600 S., in Salt Lake City, Utah. The conference rate is $109.26 per night. The hotel will honor the rate for three days before and three days after the conference. The rate also includes free parking (normally $10 per night) for those staying at the hotel.

Make your reservation at https://www.redlion.com/hotel-rl/ut/salt-lake-city/hotel-rl-salt-lake-city#room-types

 

Program Schedule -- 2019 PMC

Wednesday, 18 September 2019

1:00–5:00 pm Tour–Behind the Scenes at the Family History Library
Pre-registration required. More details to come soon!
5:30–7:00 pm BCG Portfolios and ICAPGEN Projects Available
Outside Wasatch 1/2
7:00–9:00 pm Wasatch 1/2
Registration and Dessert Reception

Thursday, 19 September 2019

8:00 - 9:00 am Outside Wasatch 1/2
Registration
9:00 - 10:15 am Wasatch 1/2
Conference Welcome & APG Awards
Billie Stone Fogarty, MEd, APG President

Keynote: Improving Our Success Rate in Solving Client Problems
Elizabeth Shown Mills, CG®, CGL, FASG
10:15 - 10:45 am Break (1/2 hour)
  Cascade 1/2/3
First Floor
Avenue 1/2
13th Floor
Wasatch 3
First Floor
10:45 am - 12:00 pm Genetic Genealogy Mystery Escape Room
Paul Woodbury
Productivity Hacks for Professional Genealogists
Melissa Johnson, CG®
Writing About Special Concerns
Michael J. Leclerc, CG®
12:00 - 12:15 pm Break (15 minutes)
12:15 - 1:45 pm Lunch, pre-registration required
Being Solo - Self-care for the Ups and Downs
Janice Lovelace, PhD
BCG Portfolios and ICAPGEN Projects Available
1:45 - 2:00 pm Break (15 minutes)
2:00 - 3:15 pm Creating Genetic Networks with DNA Match Clustering–The Leeds Method and Automated Adaptations
Dana Leeds
Help Me Find My People: Advanced Techniques for Finding Enslaved Individuals
Kenyatta D. Berry, JD
Can I Really Make Money as a Professional Genealogist?
Melissa Johnson, CG®
3:15 - 3:45 pm Break (1/2 hour)
3:45 - 5:00 pm Genetic Genealogy Case Studies: Choose Your Own Adventure
Paul Woodbury
Guion Miller and Your Ancestors Who Claimed to be Cherokee, But Are Not
J. Mark Lowe, CG®, FUGA
Government for the People: Leveraging Freedom of Information Laws to Procure Novel Records
Alec Ferretti
5:00 - 6:00 pm Wasatch 1/2
Door Prizes, APG Annual Meeting, Refreshments sponsored by Ancestry ProGenealogists
Must be present to win prizes
6:00 - 7:00 pm Outside Wasatch 1/2
Poster Sessions

Know Your Neighbors: Mexico and Latin America from a Genealogical Perspective
Nefi Arenas Salazar

Finding a Balance: Working as a Professional Genealogist and Having a Life
Pamela Guye Holland

The Process of Creating an Instructional Video
Shaunese Luthy

Polynesian Oral Histories: Researching and Preserving Our People
Miyamoto Loretta Jensen

If the Walls Could Talk: The Value of Oral History for Genealogy
David Ryan

Using 1821 Census Fragments to Reconstruct an Irish Town
Steven W. Morrison

Free and Inexpensive Resources to Grow Your Business Skills
Lauri Jean Swett

 

Friday, 20 September 2019

9:00 - 10:15 am Wasatch 1/2
Keynote: Marketing Genealogy to New Audiences: Lessons from the Life and Growth of ProGenealogists
Kory L. Meyerink, AG
10:15 - 10:45 am Break (1/2 hour)
  Cascade 1/2/3
First Floor
Avenue 1/2
13th Floor
Wasatch 3
First Floor
10:45 am - 12:00 pm Creating Profitable Genealogy Webinar Products
Mary Eberle, JD; Thomas MacEntee
ABCs of Accounting for Your Genealogy Business
Mary Kircher Roddy, CPA
Panel: Beyond Solo: Growing Your Business
Jessica Taylor, Fiona Fitzsimons, Catherine Desmarais, CG®
12:00 - 12:15 pm Break (15 minutes)
12:15 - 1:45 pm Lunch, pre-registration required
40th Anniversary Celebration: Recognizing our Charter Members
David McDonald, DMin, CG®, APG Vice President, Host
BCG Portfolios and ICAPGEN Projects Available
1:45 - 2:00 pm Break (15 minutes)
2:00 - 3:15 pm Build an Online Business
Thomas MacEntee
Understand How to Develop Compiled Statistical Data When Only the Question Exists
J. Mark Lowe, CG®, FUGA
Delivering Engaging Presentations
Michael J. Leclerc, CG®
3:15 - 3:30 pm Break (15 minutes)
3:30 - 5:00 pm Roundtable: Navigating Difficult Situations Related to DNA Testing
Mary Eberle, JD
Roundtable: Diversifying Your Talents to Build a Better Business
Katherine R. Willson
Roundtable: Certification: The Line Between Pass and Fail
Judy G. Russell, JD, CG®, CGL
5:15 - 6:00 pm Discussion Groups

Cascade 1/2/3
Secrets of Becoming an Institute Course Coordinator
Elissa Scalise Powell, CG®, CGL; Karen Molohon, MSEd, MS; Peg Ivanyo

Wasatch 1/2
Autosomal to X, Y, and Z: Prioritization of Genetic Genealogy Methodologies in Your Research Plan
Paul Woodbury

Avenue 1/2
Young Bloods: Bringing the Rising Generation into Family History
Miyamoto Loretta Jensen

Wasatch 3
Excellence in Education: What it Takes to be an Effective Genealogical Educator
Daniel Earl

 

Saturday, 21 September 2019

9:00 - 10:15 am Wasatch 1/2
Keynote: Past, Present, Future: Records Access as a Genealogical Imperative
Judy G. Russell, JD, CG®, CGL
10:15 - 10:45 am Break (1/2 hour)
  Cascade 1/2/3
First Floor
Avenue 1/2
13th Floor
Wasatch 3
First Floor
10:45 am - 12:00 pm Writing, Documenting, and Publishing Conclusions Incorporating DNA Test Results
Thomas W. Jones, PhD, CG®, CGL, FASG
Unpacking the Bag: The Tricks and Tools of a Traveling Historian
Benjamin Hollister
Sinking of the Titanic, the Tennessee Girl Who Ate a Snake, and the Spirit Who Frightened Andrew Jackson: Testing Outrageous Family Stories
J. Mark Lowe, CG®, FUGA
12:00 - 12:15 pm Break (15 minutes)
12:15 - 1:45 pm Lunch, pre-registration required
Every Day is a Winding Road: Adventures in a Genealogy Career
Kenyatta D. Berry, JD
BCG Portfolios and ICAPGEN Projects Available
1:45 - 2:00 pm Break (15 minutes)
2:00 - 3:15 pm Strategies to Analyze Endogamous DNA
Alec Ferretti
Are You Ready for a GDPR World?
Fiona Fitzsimons
Illegitimacy, Desertion, and Divorce: Using Indirect Evidence to Find Nicholas Mauer
Karen Mauer Jones, CG®, FGBS
3:15 - 3:45 pm Break (1/2 hour)
3:45 - 5:00 pm Proof Discussions: Strategies for Success
Melissa Johnson, CG®
If You Build It, They Will Come: Creating a Website for Your Genealogy Business
Elizabeth O'Neal
Historical Tours: You Know It, So Tell It
Benjamin Hollister
5:00 - 6:00 pm Wasatch 1/2
Door Prizes & Closing Session
Must be present to win prizes

 




Home | Directory | About Us | Activities | Chapters| Membership | Publications

Copyright © Association of Professional Genealogists, 1996-2019

Terms of Service